Georgia, 2004Flash Flood in Georgia, August 11, 2004
August 11, 2004 · NWS TAE · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 11, 4:20 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 11, 4:20 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 PM EDT WED AUG 11 2004
...A HURRICANE WARNING NOW IN EFFECT FROM ALABAMA BORDER EAST TO
SUWANEE RIVER...
...AN INLAND HURRICANE WIND WATCH IS NOW IN EFFECT FOR NON-COASTAL
SECTIONS OF FLORIDA...
...A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE FORECAST AREA...
BAND OF ACTIVE CONVECTION LINGERS ACROSS NRN MOST GA COUNTIES...
OTHERWISE LULL IN CALM BEFORE THE STORM. LATEST RECON AND
SATELLITE DATA CONFIRM THAT BONNIE NOW FULLY UNDER INFLU OF DIGGING
TROF ALONG TEXAS COAST. PLUS SBTRPCL RIDGE SRN FLA LIFTING NWD. THUS
BONNIE HAS MADE SHARP TURN TO NE AND HINTS AT A CENTER. THUS
FORECAST ON TAP TO STILL MAKE LANDFALL SOMEWHERE EAST OF PANAMA
CITY. REFER TO NHC PRODUCTS FOR MORE DETAILS. ZFP/CWF ADJUSTED TO
ACCOUNT FOR NEW WARNINGS/WATCHES AND TWEAKING OF WINDS/GUSTS.
&&
BLOCK
PREV DISCUSSION...
.CURRENTLY...MOSTLY CLOUDY WITH LIGHT RAIN ACROSS MOST OF CWFA.
ISOLD TSTMS ACROSS NE MOST SCNTRL GA REPRESENTS LAST REMNANT OF
ACTIVE BAND OF NE MOVING EARLIER MOISTURE.
&&
.DISCUSSION...HIGH AMPLITUDE WRN RIDGE/ERN TROF PATTERN ACROSS
CONUS. STRONG SHORT WAVE CENTRAL CANADA AND MID MS VALLEY DIGGING SE
HELPING TO SHARPEN TROUGH. WEAK VORT MOVED EWD THRU LOCAL AREA
EARLIER THIS MORNING/AFTERNOON. AT SURFACE RIDGE S FLA EWD THRU WRN
ATLC AND QUASI-STNRY FRONT FROM MID ATLC-LWR MISS VALLEY. THIS
PLACED LOCAL AREA IN WARM SECTOR OF HIGH DEW POINTS AND DEEP ONSHORE
FLOW/LIFT. NOT SURPRISINGLY PERSISTENT MODERATE TO LOCALLY HEAVY
RAIN TRAINED ACROSS LOCAL AREA FROM SW-NE WITH LAST VESTIGE MOVING
OUT OF GA CWFA. EARLIER 2-4 INCHES PER HOUR GENERATED LOCALIZED
FLOODING PARTS OF FLA BIG END. CONVECTION HAS TAPERED OFF AND EXCEPT
RELATIVE SHORT TERM LULL.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF CWFA THROUGH
THURSDAY.
ALL EYES NOW TURN TO TS BONNIE. DURING MID AFTERNOON TS BONNIE WAS
LOCATED AROUND 365 SW OF PANAMA CITY. LATEST SATELLITE PIX SHOW THAT
IT BETTER ORGANIZED AND STRONGER WITH APPROACHING FEEDER BANDS
CLEARLY SEEN ON SATELLITE. THUS TS WARNING AND HURRICANE WATCH
HOISTED FOR ALA BORDER EWD TO SUWANNEE RIVER. BONNIE FINALLY PASSED
N OF H5 RIDGE LOCATED FROM S FLA WWD INTO GULF AND NOW COMING UNDER
INFLU OF SHORT WAVE TROF DIGGING SE ACROSS SRN PLAINS. SHUD INCREASE
IN INTENSITY TONIGHT WITH RELATIVELY WEAK SHEAR AND AS IT MOVES OVER
WARM GULF EDDY UNTIL IT APPROACHED LANDFALL WHEN SHEAR INCREASES.
THUS BONNIE TO ACCELERATE AND MOVE NE. LATEST SATELLITE PIX SHOW EYE
STARTING TO FORM WITH RECON FLIGHT WILL DETERMINE IF EYE/EYEWALL
FORMING AND UPGRADE TO HURRICANE IS NECESSARY. FOR NOW...FORECAST
MODIFIED TO ACCOUNT FOR STRENGTHENING OF BONNIE. OFFICIAL TRACK NOW
SHOWS STORM MAKING LANDFALL AROUND PANAMA CITY BEACH ABOUT 9 AM CDT
AND MOVE RAPIDLY NEWD TO EXTREME SCNTRL GA BY EARLY AFTERNOON.
HOWEVER..LATEST SATELLITE PIX SUGGEST POSSIBLE SHIFT TO RIGHT WHICH
MAY PUSH ONSHORE POINT FURTHER EWD. BECAUSE BONNIE CONTINUES TO BE A
SMALL STORM...WINDS NOT EXPECTED BEYOND 70 NM FROM CENTER BEGINNING
AROUND 3 AM ACROSS FLA PANHANDLE. THUS ONLY TROPICAL STORM FORCE
GUSTS TO REACH SE ALA/SW GA. SEE NHC PRODUCTS FOR MORE SPECIFICS.
FORECAST REFLECTS ABOVE WITH HI LIKELY-CAT POPS...WINDS WITH HEAVY
RAINFALL AND HIGH GUSTS DECREASING FEOM SW TO NW THROUGH DAY.
REGARDING TS CHARLIE...LATEST DATA SHOWS THAT ALTHO SYSTEM IS
STRENGTHENING...IT TAKES A TRACK SLIGHT MORE TO THE S AND THUS
BECOMES INCREASINGLY LESS OF A THREAT TO OUR CWFA. LATEST TRACK PUTS
IN INLAND BETWEEN CEDAR KEY AND TAMPA. FOR NOW ANY IMPACT WILL ONLY
BE ON INCREASING WINDS OR SEAS...MAINLY OFFSHORE APALACH BAY.
&&
.LONG TERM...WITH TROPICAL SYSTEMS OUT OF PIX..HIGH PRESSURE BUILDS
SE INTO CWFA WITH RAPIDLY DRYING OUT OF LOCAL AIR MASS OF NW-SE
BEGINNING LATE FRIDAY.
&&
.MARINE...PER ABOVE DISCUSSION...WILL MAINTAIN W/E SPLIT WITH
TROPICAL STORM FORCE WINDS ALL WATERS WITH BRIEF HURRICANE FORCE
GUSTS WRN WATERS. WINDS VEER AND DECREASE NOTICEABLY DURING
AFTERNOON AND ESPECIALLY EVENING.
&&
.FIRE WX...NO SHORT TERM CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 74 86 71 86/60 90 50 50
PFN 77 86 73 87/80 90 40 30
DHN 73 85 68 84/70 80 40 30
ABY 72 85 69 85/50 80 50 30
VLD 74 86 71 84/50 70 50 50
CTY 75 87 73 84/40 70 50 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH THU.
GA...FLOOD WATCH THROUGH THU.
FL.. HURRICANE WARNING FROM AL/FL BORDER E TO SUWANNEE RIVER.
INLAND HURRICANE WATCH FOR NON-COASTAL SECTIONS.
FLOOD WATCH THROUGH THU.
&&
BLOCK
PREV DISCUSSION...
1030 AM EDT WED AUG 11 2004
.CURRENT...MOST ATTENTION FOCUSED ON TS BONNIE THIS MORNING...AT IT
CONTINUES TO SHOW SIGNS OF A LITTLE BETTER ORGANIZATION OVER THE
CENTRAL GULF. MEANWHILE THE GOING CONCERN OVER OUR FORECAST AREA
CONTINUES TO BE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY
DEVELOPING AND SPREADING NORTHEASTWARD ALONG THE OLD FRONTAL
BOUNDARY. SIGNIFICANT RAINFALL TOTALS PILING UP ESPECIALLY OVER
PORTIONS OF THE FLORIDA BIG BEND... WELL AHEAD OF THE ANTICIPATED
ARRIVAL OF BONNIE...THUS THE MAIN THREAT FROM BONNIE IS STILL
EXPECTED TO BE FROM FLOODING.
&&
.MARINE...WILL MAKE MINOR UPDATES NOW AND UPDATE AGAIN WHEN NEW
ADVISORY INFORMATION IS PUBLISHED.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH THU.
GA...FLOOD WATCH THROUGH THU.
FL...FLOOD WATCH THROUGH THU.
TROPICAL STORM WARNING FROM AL/FL BORDER E TO SUWANNEE RIVER.
HURRICANE WATCH AL/FL BORDER E TO SUWANNEE RIVER.
&&
DUVAL
.PREVIOUS DISCUSSION...
.SYNOPSIS...TS BONNIE IS SPINNING IN THE CENTRAL GULF IN A COL
REGION. TS CHARLEY IS SWEEPING WNWWD ACROSS THE CARIBBEAN. A WEAK
SURFACE TROUGH IS IN PLACE N OF THE GULF COAST. AREA RADARS SHOW
NUMEROUS SHOWERS AND THUNDERSTORMS S OF THE PANHANDLE COAST. A BROAD
LONG WAVE TROUGH DOMINATES THE ERN HALF OF N AMERICA WITH A STRONG
SHORT WAVE MOVING SEWD ACROSS THE UPPER MS VALLEY AND ANOTHER LINED
UP BEHIND IT IN CENTRAL CANADA.
&&
.SHORT TERM...TODAY THROUGH FRI.
THIS PORTION OF THE FORECAST OBVIOUSLY DOMINATED BY THE EVENTUAL
TRACK OF TS BONNIE. THE SYSTEM IS TINY, BUT CONTINUES TO GENERATE
CONVECTION AROUND ITS CENTER. UPPER LEVEL CONDITIONS ARE FAVORABLE
FOR SOME STRENGTHENING. THE APPROACHING TROUGH SHOULD THEN PICK IT
UP AND KICK IT NEWD TOWARD US. TRACK GUIDANCE AND THE OFFICIAL TPC
FORECAST HAS BEEN QUITE CONSISTENT OVER THE LAST DAY OR SO IN
BRINGING BONNIE NEWD TO A LANDFALL IN THE FL PANHANDLE AROUND
PANAMA CITY 9 AM CDT. HOWEVER...LATEST SATELLITE PIX HINT AT SLIGHT
RIGHTWARD TURN WHICH MAY BRING IT ONSHORE SLIGHTLY TO E OF PROJECTED
PANAMA CITY. EITHER WAY...TS CONDITIONS ARE EXPECTED OVER THE WATERS
AND IMMEDIATE COASTAL AREAS, THE MAIN IMPACT LOCALLY WILL BE HEAVY
RAINS AND FLOODING. EVEN BEFORE WE COME UNDER THE DIRECT INFLUENCE OF
BONNIE, THE PRESENCE OF THE TROUGH AND AN UPSTREAM VORT LOBE WILL
COMBINE WITH VERY MOIST CONDITIONS (PW WELL OVER 2 INCHES) TO
PRODUCE LIKELY RAIN CHANCES TODAY. BONNIE WILL BEGIN IMPACTING OUR
WRN COASTAL WATERS TONIGHT, MAINLY AFTER MIDNIGHT. THE LATEST TRACK
BISECTS OUR FORECAST AREA FROM SW TO NE ON THU. WE WILL BE HOISTING
A FLOOD WATCH FOR THE ENTIRE FORECAST AREA WITH THE NEXT PACKAGE.
RADAR ESTIMATES SHOW MANY AREAS FROM I-10 N GOT OVER 2 INCHES ON
TUE. WE EXPECT SIMILAR TOTALS TODAY WITH ANOTHER 3 INCHES OR SO WITH
THE TS ITSELF. THE FLOOD THREAT IS LESS ACROSS ERN AREAS, BUT DONT
WANT TO SPLIT HAIRS AT THIS TIME DUE TO TRACK AND INTENSITY
UNCERTAINTIES. IT SHOULD BE NOTED THAT ANY UNFORESEEN STRENGTHENING
OF THE SYSTEM, OR REDUCTION IN ITS PREDICTED FORWARD SPEED AT
LANDFALL COULD RESULT IN CONDITIONS BEING WORSE THAN ANTICIPATED.
FOR ADDITIONAL DETAILS ON BONNIE, SEE OUR LOCAL STATEMENT, HLSTLH,
WMO HEADER WTUS82 KTAE. IT IS ALSO AVAILABLE ON THE INTERNET,
HTTP://WWW.SRH.NOAA.GOV/DATA/TAE/HLSTLH. NOTE THAT ALL LETTERS UP TO
AND INCLUDING DATA ARE IN LOWER CASE.
BONNIE SHOULD BE OUT OF OUR HAIR BY THU EVENING. FOLLOWED THE GFS
SOLUTION CLOSELY FOR THU NIGHT AND FRI. THERE WILL BE DRYING FROM W
TO E IN THE WAKE OF THE SYSTEM WHICH ACCOUNTS FOR THE POP GRADIENT.
ALL OF THE CLOUD AND PRECIP COVERAGE WILL KEEP MAX TEMPS BELOW
NORMAL, WITH MIN TEMPS ABOVE NORMAL IN THIS TROPICAL AIRMASS.
.LONG TERM...FRI NIGHT THROUGH WED.
AFTER A BRIEF MOMENT TO EXHALE ON FRI, WE WILL NEED TO START
CONTENDING WITH CHARLEY FRI NIGHT AND SAT. THE LATEST ADVISORY
BRINGS CHARLEY TO HURRICANE STRENGTH BEFORE REACHING CUBA. THE
HURRICANE THEN CROSSES INTO THE SERN GULF THU NIGHT AND PARALLELS
THE W COAST OF THE FL PENINSULA FRI AND SAT. AT THIS TIME, WITH
LANDFALL NEAR CEDAR KEY, OUR FORECAST AREA WOULD BE ON THE WEAK SIDE
OF THE SYSTEM. HOWEVER, JUST A SLIGHT WWD DEVIATION IN THE TRACK TO
THE W COULD BRING THE SYSTEM UP INTO THE APALACHEE BAY OVER THE
WEEKEND. FOR NOW, BASED ON THE OFFICIAL FORECAST, WE SHOW WINDY
CONDITIONS ONLY FOR OUR SC GA AND ERN BIG BEND ZONES.
&&
.MARINE...
TS FORCE WINDS WITH HURRICANE GUSTS FROM BONNIE EXPECTED TO SPREAD
INTO OUR WRN LEGS AFTER MIDNIGHT TONIGHT. ERN LEGS ARE IN THE WATCH,
BUT WILL WORD FOR FREQUENT GUSTS TO TS FORCE ONLY. SHOULD SETTLE
BACK INTO ADVISORY CONDITIONS DURING THE AFTERNOON AS THE SYSTEM
MOVES FURTHER INLAND INTO GA. WINDS AND SEAS WILL SUBSIDE THU NIGHT
INTO FRI. THEN TS FORCE WINDS FROM CHARLEY WILL AFFECT OUR ERN LEGS
SAT MORNING.
&&
.FIRE WEATHER...NO CONCERNS THROUGH THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 87 75 86 71 / 70 70 80 40
PFN 86 78 85 73 / 70 80 80 40
DHN 86 74 85 68 / 70 70 80 40
ABY 87 74 85 69 / 70 50 80 50
VLD 87 75 86 71 / 70 50 70 50
CTY 89 76 87 73 / 60 50 70 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH THU.
GA...FLOOD WATCH THROUGH THU.
FL...FLOOD WATCH THROUGH THU.
TROPICAL STORM WATCH FROM AL/FL BORDER E TO SUWANNEE RIVER.
&&
WOOL/18Hazardous weather outlook, Aug 11, 3:26 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM EDT WED AUG 11 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-122026-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
428 PM EDT WED AUG 11 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
...A HURRICANE WARNING IS IN EFFECT FOR THE FLORIDA GULF COAST
FROM THE ALABAMA BORDER EAST TO THE MOUTH OF THE SUWANNEE RIVER...
...AN INLAND HURRICANE WIND WATCH IS IN EFFECT FOR NON-COASTAL
SECTIONS OF FLORIDA...
...A FLOOD WATCH IS IN EFFECT THROUGH THURSDAY FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA
PANHANDLE AND BIG BEND...
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-122026-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
428 PM EDT WED AUG 11 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
THERE WILL BE A RELATIVE LULL IN SHOWERS AND THUNDERSTORMS THIS
EVENING AHEAD OF APPROACHING TROPICAL STORM BONNIE. BASED ON THE
CURRENT TRACK OF BONNIE...AN ADDITIONAL 3 TO 4 INCHES OF RAINFALL
COULD FALL ON PARTS OF THE PANHANDLE LATE TONIGHT AND THURSDAY
MORNING. THESE RAINS COULD CAUSE WIDESPREAD FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS IN THE PANHANDLE AND POSSIBLY THE BIG BEND. IN
ADDITION...HURRICANE FORCE WINDS FROM BONNIE WILL
BEGIN TO REACH THE GULF COASTAL WATERS AROUND MIDNIGHT AND THE
PANHANDLE COAST DURING THE PREDAWN HOURS. SUSTAINED WINDS OVER THE
COASTAL WATERS COULD REACH 50 KNOTS WITH GUSTS TO 75 KNOTS. SEAS WILL
BUILD TO 12 TO 15 FEET...IF NOT HIGHER. SMALL CRAFT SHOULD REMAIN IN
PORT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
TROPICAL STORM BONNIE IS EXPECTED TO MAKE LANDFALL NEAR PANAMA CITY
THURSDAY MORNING. BEST ESTIMATES HAVE LANDFALL OCCURRING 9 AM
CDT. AS THEY STORM MOVES INLAND...WINDS WILL SUBSIDE.
HOWEVER...TROPICAL STORM FORCE WIND GUSTS WILL BE POSSIBLE AS FAR
INLAND AS SOUTHWEST GEORGIA. THE CENTER SHOULD CROSS INTO SOUTHWEST
GEORGIA AROUND 1 PM EDT. STORM TOTAL RAINFALL AMOUNTS OF 3 TO 5
INCHES WILL BE COMMON FROM THE PANHANDLE INTO SOUTHWEST GEORGIA AND
WESTERN PORTIONS OF THE FLORIDA BIG BEND. WINDS AND RAINS WILL DROP
SHARPLY THURSDAY EVENING AS BONNIE ACCELERATES NORTHEAST. DRIER AIR
WILL MOVE IN FROM THE WEST ON FRIDAY.
THE LATEST ADVISORY ON HURRICANE CHARLEY HAS THE SYSTEM MAKING
LANDFALL DOWN THE COAST IN SOUTHWEST FLORIDA. THUS...OUR FORECAST
AREA WOULD BE ON THE WEAK SIDE OF THE SYSTEM WITH MINIMAL IMPACT.
HOWEVER...JUST A SLIGHT WEST OR NORTH DEVIATION IN THE TRACK WOULD
BRING THE SYSTEM CLOSER TO THE APALACHEE BAY OVER THE
WEEKEND. A HURRICANE IN THE APALACHEE BAY WOULD CAUSE CONSIDERABLE
STORM SURGE AND WIND DAMAGE. ALL INTERESTS IN THE FLORIDA BIG BEND
ARE ENCOURAGED TO MONITOR THE PROGRESS OF HURRICANE CHARLEY.
.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING TROPICAL STORM...SPOTTER AND EMERGENCY MANAGER
ACTIVATION WILL LIKELY BE REQUIRED TONIGHT AND THURSDAY.
.RIP CURRENTS...
THERE IS A HIGH RISK OF RIP CURRENTS TONIGHT AND THURSDAY.
WIND...WAVE...AND TIDAL CONDITIONS SUPPORT DANGEROUS RIP CURRENTS BY
TONIGHT. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE
WATER.
ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. BE
ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND UNGUARDED BEACHES. A
RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS
PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
BLOCK
In the hours before
Special weather statement, Aug 11, 3:32 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 PM EDT WED AUG 11 2004
GAZ120-122-124-126>128-130-131-112132-
BEN HILL GA-IRWIN GA-LEE GA-QUITMAN GA-RANDOLPH GA-TERRELL GA-
TURNER GA-WORTH GA-
433 PM EDT WED AUG 11 2004
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED FROM GEORGETOWN TO NORTHEAST OF
LEESBURG...MOVING NORTHEAST AT 20 MPH.
MOTORISTS SHOULD REDUCE SPEEDS WHEN ENCOUNTERING WATER ON ROADWAYS
TO AVOID HYDROPLANING AND BEWARE OF REDUCED VISIBILITIES FROM HEAVY
RAINFALL.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
52-LANIER
46-HICKS
Special weather statement, Aug 11, 4:30 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT WED AUG 11 2004
GAZ122-124-112230-
RANDOLPH GA-TERRELL GA-
531 PM EDT WED AUG 11 2004
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RANDOLPH COUNTY JUST EAST OF CUTHBERT MOVING
NORTHEAST AT 15 MPH INTO WESTERN TERRELL COUNTY.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 30 MPH.
8-JAMSKI
46-HICKS
Flash Flood, Randolph
- When
- August 11, 6:30 PM EST to 8:00 PM EST
- Where
- Randolph County, Southeast Portion
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.763, -84.754 (the zone’s center; the record gives no point)
Radar estimates from four to six inches of rain fell during a two-hour period in the upper drainages of the Pachitla and Ichawaynochaway Creeks. Two to three feet of water covered Lower Shellman Road by Pachitla Creek. Reported by the Randolph County EMA.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, August 11, 20042 deaths · 2 injured · 1 in hail · 7 events
- Lightning Strike in Rhode Island, August 11, 20041 death · 1 injured · 1 event
- Damaging Winds in Texas, August 11, 2004$150,000 · 65 kt wind · 8 events
- Lightning Strike in Texas, August 11, 2004$200,000 · 1 event
- Hurricane in Florida, August 11 to 13, 2004$160,000 · 3 events
- Lightning Strike in New Hampshire, August 11, 2004$100,000 · 1 event
- Lightning Strike in Arizona, August 11, 2004$100,000 · 1 event
- Hail and Damaging Winds in Texas, August 11, 2004$75,000 · 1 in hail · 4 events
- Lightning Strike in New Hampshire, August 11, 2004$50,000 · 1 event
- Lightning Strike in New Jersey, August 11, 20043 injured · 1 event
- Hail and Damaging Wind in Tennessee, August 11, 2004$30,000 · 1 in hail · 2 events
- Lightning Strike in New Hampshire, August 11, 2004$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419973.